Alert archive / Iowa / Flash Flood Warnings in 2019
Flash Flood Warning 61, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Sep 19, 2019, 8:50 AM CDT for Delaware County, Dubuque County, Iowa; Jo Daviess County, Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2019, 8:50 AM CDT (13:50 UTC)
- Expired
- Sep 19, 2019, 2:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, IA, Dubuque County, IA, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 107 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 1:00 PM CDT | FLASH FLOOD | Durango, IA | HIGHWAY DEPARTMENT CLOSING BURTON FURNANCE RD DUE TO HIGH WATER. WATER IS ALSO APPROACHING HALES MILLL RD AS WELL. |
| Sep 19, 1:00 PM CDT | FLASH FLOOD | Sageville, IA | HIGHWAY DEPARTMENT CLOSING SAGEVILLE RD DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 250 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
448
WGUS53 KDVN 191350
FFWDVN
ILC085-IAC055-061-191945-
/O.NEW.KDVN.FF.W.0061.190919T1350Z-190919T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
850 AM CDT Thu Sep 19 2019
The National Weather Service in the Quad Cities has issued a
* Flash Flood Warning for...
Northwestern Jo Daviess County in northwestern Illinois...
Dubuque County in northeastern Iowa...
Northeastern Delaware County in northeastern Iowa...
* Until 245 PM CDT.
* At 847 AM CDT, Doppler radar indicated thunderstorms with heavy
rainfall across the area. Radar estimates 1 to 2 inches of rain
has fallen across much of the area. An additional 1 to 2 inches of
rainfall is possible. Run off from area creeks and streams will
increase significantly in the next few hours.
* Some locations that will experience flooding include...
Dubuque, Galena, Asbury, Dyersville, Epworth, East Dubuque, Farley,
Peosta, New Vienna, Colesburg, Worthington, Holy Cross, Menominee,
Luxemburg, Rickardsville, Sherrill, Centralia, Sageville, Balltown
and Bankston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4264 9071 4254 9064 4251 9064 4251 9039
4238 9043 4238 9125 4265 9124 4265 9090
4268 9089
$$
084 follow-up statements
876
WGUS73 KDVN 191511
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
1011 AM CDT Thu Sep 19 2019
ILC085-IAC055-061-191945-
/O.CON.KDVN.FF.W.0061.000000T0000Z-190919T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Dubuque IA-Delaware IA-
1011 AM CDT Thu Sep 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
NORTHWESTERN JO DAVIESS...DUBUQUE AND NORTHEASTERN DELAWARE
COUNTIES...
At 1008 AM CDT, Doppler radar indicated 1 to 2 inches of rain fell
between 7 and 10 AM over the warned area. The heavy rainfall is now
more localized but still occurring across the area. Up to an
additional inch of rain is possible through noon.
Some locations that will experience flooding include...
Dubuque, Galena, Asbury, Dyersville, Epworth, East Dubuque, Farley,
Peosta, New Vienna, Colesburg, Worthington, Holy Cross, Menominee,
Luxemburg, Rickardsville, Sherrill, Centralia, Sageville, Balltown
and Bankston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4264 9071 4254 9064 4251 9064 4251 9039
4238 9043 4238 9125 4265 9124 4265 9090
4268 9089
$$
08428
WGUS73 KDVN 191754
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
1254 PM CDT Thu Sep 19 2019
ILC085-IAC055-061-191945-
/O.CON.KDVN.FF.W.0061.000000T0000Z-190919T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Dubuque IA-Delaware IA-
1254 PM CDT Thu Sep 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
NORTHWESTERN JO DAVIESS...DUBUQUE AND NORTHEASTERN DELAWARE
COUNTIES...
At 1252 PM CDT, Doppler radar estimates 1.5 up to almost 3 inches of
rain fell this morning across the warned area. Light rain continues
to fall but will be ending by mid-afternoon. Additional rainfall
amounts of under one quarter inch are possible.
Some locations that will experience flooding include...
Dubuque, Galena, Asbury, Dyersville, Epworth, East Dubuque, Farley,
Peosta, New Vienna, Colesburg, Worthington, Holy Cross, Menominee,
Luxemburg, Rickardsville, Sherrill, Centralia, Sageville, Balltown
and Bankston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4264 9071 4254 9064 4251 9064 4251 9039
4238 9043 4238 9125 4265 9124 4265 9090
4268 9089
$$
08357
WGUS73 KDVN 191855
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
155 PM CDT Thu Sep 19 2019
IAC055-191903-
/O.CAN.KDVN.FF.W.0061.000000T0000Z-190919T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Delaware IA-
155 PM CDT Thu Sep 19 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN DELAWARE COUNTY IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 4264 9071 4254 9064 4251 9064 4251 9039
4238 9043 4238 9072 4265 9090 4268 9089
$$
ILC085-IAC061-191945-
/O.CON.KDVN.FF.W.0061.000000T0000Z-190919T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Dubuque IA-
155 PM CDT Thu Sep 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
NORTHWESTERN JO DAVIESS AND CENTRAL DUBUQUE COUNTIES...
At 153 PM CDT, local law enforcement reported that Sageville Road
and Burton Furnace Road have been closed by the highway department
due to water over those roads. Water is also approaching Hales Mill
Road but it was still open.
Some locations that will experience flooding include...
Dubuque, Galena, Asbury, East Dubuque, Menominee, Sherrill,
Sageville, Balltown, Durango, Swiss Valley Park, Lock And Dam 11, Key
West, Edmore, Dubuque Regional Airport, Mud Lake Park, Rockdale,
Finley's Landing Park, Mines of Spain, Waupeton and Dubuque County
Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4264 9071 4254 9064 4251 9064 4251 9039
4238 9043 4238 9072 4265 9090 4268 9089
$$
08627
WGUS73 KDVN 191944
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
244 PM CDT Thu Sep 19 2019
IAC061-ILC085-191953-
/O.EXP.KDVN.FF.W.0061.000000T0000Z-190919T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Dubuque IA-
244 PM CDT Thu Sep 19 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN JO DAVIESS AND CENTRAL
DUBUQUE COUNTIES WILL EXPIRE AT 245 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4264 9071 4254 9064 4251 9064 4251 9039
4238 9043 4238 9072 4265 9090 4268 9089
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 8:26 AM CDT, 24 minutes earlier.
Area forecast discussion, Sep 19, 8:26 AM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
826 AM CDT Thu Sep 19 2019
.UPDATE...
Issued at 819 AM CDT Thu Sep 19 2019
Have issued a flash flood watch for the highway 20 corridor
counties along with Jackson and Carroll counties.
Based on radar trends the actual heavy rain band is roughly 50
miles further south than what the current short term model runs
indicate. Radar shows the line of storms slowly sinking south but
individual storms are generally moving east. Such a scenario sets
up the potential for storms repeating over the same areas and
producing excessive rainfall.
The low level jet will continue to weaken during the morning but
still maintains a 15-20 kt moisture inflow into the area from the
southwest. Thus the current rain area will likely persist through
the morning and into the afternoon before dissipating. The
possibility does exist that the band may not fully dissipate until
late afternoon or evening.
If current trends persist through the late morning and into the
afternoon hours, the current flash flood watch may have to be
extended in time and space.
&&
.SYNOPSIS...
Issued at 328 AM CDT Thu Sep 19 2019
Strong ridging continuing to be in place across the central part of
the country. Overnight a weak shortwave trough moved over the top of
the ridge and that along with a decent low level jet and CAPE values
of 2K to 3K, thunderstorms have developed from eastern Nebraska into
northeast Wisconsin. While the primary band of thunderstorms is
north of the local area, a good feed of moisture has being observed
at 925mb directed into the northwest portions of the forecast area
through the night which has kept scattered showers and thunderstorms
ongoing through the night hours.
Elsewhere, Tropical Depression Imelda has moved onshore over far
southeast Texas. This storm continues to have high amounts of
moisture associated with it, and continues to produce very heavy
rains as it moves inland.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 328 AM CDT Thu Sep 19 2019
925mb moisture transport field seems to be the best indicator of the
current convection across the local area, while the more widespread
storms to the north are being fed by moisture at 850mb. While the
flow at 925 mb does have strongest convergence into the
thunderstorms over western Iowa, it does have an arm that extends
into eastern Iowa, which has been veering over the past few hours.
This same trend is being seen in the 850mb low level jet. This would
explain the recent strengthening of the storms across the northern
parts of the CWA as well as the activity to the north. RAP data
indicates that the flow in these levels will continue to veer over
the next few hours and weaken, so thinking that coverage of the
isolated to scattered showers and thunderstorms over the local area
will wane. However, models indicate that the shortwave trough in the
mid-levels will sink southward a bit, which will then allow the line
of storms to the north to also sink southward into the forecast
area. Timing would put these storms into the northern parts of the
CWA around 11-12Z. The MCS then could either follow the upper level
support and progress eastward, waning in strength as it moves east
or it could then continue to progress southeast into the CAPE axis.
The low level moisture feed deteriorates through the morning, and
the instability is substantially less going eastward so there is
considerable uncertainty as to how far the MCS will make it before
dissipating. Ultimately, the best chances for thunderstorms will be
across the northern parts of the forecast area, with much less
confidence in any activity south of Highway 30. Precipitable water
is currently around 1.70 inches, and the freezing level on the DVN
19.00Z sounding at 14,400ft, the warm cloud depth is quite deep so
storms will be efficient rainfall producers so any storm will have
the potential to produce torrential rainfall. But, with the
uncertainty as to the coverage of storms locally, think any flash
flood threat will be more localized than widespread so at the
current time did not opt to expand the Flash Flood Watch that is
currently in place to our north.
The surface boundary stays in place across the area through tonight,
and with the models showing weak shortwave energy moving over the
ridge throughout the period, there is chances for storms throughout
the period. Did attempt to time in the higher chances for wet
periods, with this evening being the period with the best chances
for being dry.
Did also lower temperatures today as much of the day will be cloudy
with periods of rain. It'll likely still be above normal and humid,
but highs will be lower than what was experienced yesterday.
.LONG TERM...(Friday through Wednesday)
ISSUED AT 328 AM CDT Thu Sep 19 2019
Friday
Low-level winds will gradually respond to low pressure over the
High Plains, veering from the east early in the morning to an ESE
or southerly direction later in the day. Building instability
into the 1500-3000 J/kg range, a NW to SE 925-850mb convergent
axis through the central to northern CWA, and period of weak
isentropic lift could kick of scattered showers and storms. Any
storms during the morning would likely be elevated, then have a
better chance to become surface-based during the afternoon as
temps climb into the mid 80s on average. Overall coverage should
be low (20-30%) and thinking the best chances are along and north
of highway 30. Locations that are not impacted by storms should
top out in the upper 80s to lower 90s for afternoon peak heat
indices.
This Weekend
The main message continues to be a strong signal for showers and
thunderstorms and a threat for bouts of heavy rain as a mid-level
trough interacts with an anomalously moist atmosphere emanating
from the Western Gulf (and moisture associated with the remnants
of a tropical low over NE Texas). The NAEFS has integrated WV
transport values near 3 standard deviations above the mean and
925-850mb mixing ratios close to a 1 in 30 year return interval
for this time of year.
Models are in decent agreement on QPF potential with this event,
the core of which will fall from Saturday evening into Sunday,
with a widespread area receiving 1-3 inches. The exact placement
could still shift north or south, but latest model consensus puts
the heaviest swath in the counties along and south of I-80.
Very high PWATs (~2"), fueled by a strong atmospheric river with
connections to the Gulf and even western Caribbean, could support
high rain totals over 3 inches and lead to potential flash
flooding in the hardest hit locations. However, it is too early
to narrow down the most likely 1-2 county wind corridor that will
receive these higher end amounts.
Please stay tuned to the forecast over the next several days,
especially if you have interests on area rivers or live in a
location that is susceptible to areal flooding or flash flooding.
If this forecast remains on track, flash flood watches may
eventually be needed. In addition to the risk for heavy rain, the
Storm Prediction Center has a slight risk for severe storms in
the west-central forecast area with a marginal risk to the east
(Saturday and Saturday night).
Lower humidity and temps in the 70s return for early next week.
The model blend has low chances for rain by Tuesday and Wednesday.
Confidence is low on the rain potential with the ECMWF completely
dry and the GFS bringing a shortwave through the area. Uttech
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
ISSUED AT 616 AM CDT Thu Sep 19 2019
Thunderstorm potential will be the highlight of the terminal
forecasts for the next 24 hours. Widespread storms are ongoing
from central into northeast Iowa with isolated to scattered
activity to the south. The average movement of these storms is to
the northeast, however the whole line is slowly sinking southward.
Additional thunderstorm impacts are expected for KDBQ and KCID
terminals, but confidence wanes going southward as the complex of
thunderstorms is expected to deteriorate as the day progresses.
This being said, chances for storms will exist in all areas
through afternoon, even though probabilities do diminish, with
late afternoon and evening having the highest potential to be dry.
Could get more convection to develop tonight, likely after
midnight, but confidence is low so have not added any thunderstorm
chances to the forecasts at this time.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch until 4 PM CDT this afternoon for Buchanan-
Delaware-Dubuque-Jackson.
IL...Flash Flood Watch until 4 PM CDT this afternoon for Carroll-Jo
Daviess-Stephenson.
MO...NONE.
&&
UPDATE...08
SYNOPSIS...Brooks
SHORT TERM...Brooks
LONG TERM...Uttech
AVIATION...BrooksHazardous weather outlook, Sep 19, 8:38 AM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 838 AM CDT Thu Sep 19 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-201345- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 838 AM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A flash flood watch is in effect for counties in the U.S. highway 20 corridor along with Jackson county, Iowa and Carroll county Illinois. Thunderstorms with heavy rain will be seen today especially north of an Vinton, Iowa to Milledgeville, Illinois line. Thunderstorms are also possible south of U.S. highway 30 but should not be as widespread as north of highway 30. Additional showers and thunderstorms are expected tonight. The primary risks are lightning and heavy rainfall. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY There is a low chance for thunderstorms on Friday. The primary threats are lightning and heavy downpours. Afternoon peak heat indices in the lower 90s are anticipated south of highway 30. Rounds of showers and thunderstorms are expected Saturday and Sunday with 1 to 3 inches of rain possible over parts of the area. Isolated higher amounts are possible along and south of Interstate 80. The most likely period for heavy rain is from Saturday evening into Sunday afternoon. The primary risk is for localized flash flooding. In addition to the flood threat, the Storm Prediction Center has a slight risk for severe storms west of a line from Marengo, Iowa to Memphis, Missouri and a marginal risk to the east. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. Rainfall amounts over 1 inch will be appreciated.
In the hours before
Special weather statement, Sep 19, 4:29 AM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
429 AM CDT Thu Sep 19 2019
IAC061-191015-
Dubuque-
429 AM CDT Thu Sep 19 2019
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT NORTH CENTRAL DUBUQUE
COUNTY UNTIL 515 AM CDT...
At 428 AM CDT, radar indicated heavy rain from thunderstorms falling
over Rickardsville, or 10 miles northwest of Dubuque, moving east at
20 mph.
Winds in excess of 30 mph are possible with this thunderstorms.
Locations impacted include...
Dubuque, Asbury, Rickardsville, Sherrill, Sageville, Balltown,
Durango, Graf, Edmore, Mud Lake Park, Cottage Hill, Lattnerville,
Five Points, East Rickardsville, Camp Little Cloud, Waupeton and
Finley's Landing Park.
Torrential rainfall is occurring with this thunderstorms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive
through it.
LAT...LON 4266 9085 4264 9071 4261 9069 4259 9069
4257 9066 4255 9065 4247 9090 4264 9099
4265 9097 4265 9090 4267 9090
TIME...MOT...LOC 0928Z 248DEG 16KT 4258 9086
UttechSpecial weather statement, Sep 19, 6:32 AM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
632 AM CDT Thu Sep 19 2019
ILC085-IAC061-191215-
Jo Daviess-Dubuque-
632 AM CDT Thu Sep 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JO DAVIESS AND EAST
CENTRAL DUBUQUE COUNTIES UNTIL 715 AM CDT...
At 632 AM CDT, a strong thunderstorm was located over East Dubuque,
or near Dubuque, moving east at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Dubuque, Galena, East Dubuque, Scales Mound, Menominee, Council Hill,
Massey, Rockdale and Mines of Spain.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
LAT...LON 4247 9021 4238 9064 4248 9069 4251 9064
4251 9024
TIME...MOT...LOC 1132Z 248DEG 17KT 4247 9060
UttechSpecial weather statement, Sep 19, 7:05 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
705 AM CDT Thu Sep 19 2019
IAC019-055-061-191300-
Buchanan-Dubuque-Delaware-
705 AM CDT Thu Sep 19 2019
...THUNDERSTORMS WILL AFFECT BUCHANAN...DUBUQUE AND DELAWARE
COUNTIES THROUGH 800 AM CDT...
At 700 AM CDT, a line of strong thunderstorms were located from
Waterloo to Strawberry Point to Cassville, WI were slowly moving
southward. These storms will have the potential to produce
torrential rains and frequent lightning.
Locations impacted include...
Dubuque, Independence, Manchester, Asbury, Dyersville, Jesup,
Epworth, East Dubuque, Farley, Peosta, Fairbank, Edgewood, Winthrop,
Hazleton, Earlville, Quasqueton, Lamont, Delhi, New Vienna and
Colesburg.
This includes Interstate 380 between mile markers 51 and 55.
LAT...LON 4264 9072 4251 9064 4248 9065 4241 9054
4231 9206 4264 9208 4265 9090 4267 9089
TIME...MOT...LOC 1200Z 242DEG 23KT 4267 9157
BrooksLocal storm report, Sep 19, 8:12 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
812 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HAIL 1 NNE CENTRALIA 42.49N 90.83W
09/19/2019 M0.38 INCH DUBUQUE IA TRAINED SPOTTER
3/8 HAIL LAST FOR 5 MINUTES.
&&
DCSpecial weather statement, Sep 19, 8:13 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
813 AM CDT Thu Sep 19 2019
ILC085-IAC019-055-061-097-105-113-191415-
Jo Daviess-Jackson-Buchanan-Dubuque-Jones-Delaware-Linn-
813 AM CDT Thu Sep 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN JO DAVIESS...
NORTHWESTERN JACKSON...SOUTHEASTERN BUCHANAN...DUBUQUE...NORTHERN
JONES...SOUTHERN DELAWARE AND NORTHEASTERN LINN COUNTIES UNTIL 915 AM
CDT...
At 812 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Cuba City to near Quasqueton. The line
is moving southeast at 25 mph, while individual storms are moving
east.
Half inch hail is possible with these storms.
Locations impacted include...
Dubuque, Anamosa, Galena, Asbury, Dyersville, Monticello, Cascade,
Epworth, East Dubuque, Farley, Peosta, Central City, Earlville,
Coggon, Hopkinton, Woodbine, Quasqueton, Delhi, Worthington and
Scales Mound.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4251 9064 4251 9023 4236 9005 4207 9145
4237 9188 4261 9069
TIME...MOT...LOC 1312Z 327DEG 20KT 4258 9046 4234 9174
ErvinThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 4:29 AM CDT | Special Weather Statement | DVN | Dubuque | 46 min |
| Sep 19, 7:05 AM CDT | Special Weather Statement | DVN | Buchanan, Delaware, Dubuque | 55 min |
| Sep 19, 8:13 AM CDT | Special Weather Statement | DVN | Delaware, Dubuque | 62 min |
| Sep 19, 8:17 AM CDT | Flash Flood Watch | DVN | Buchanan, Delaware, Dubuque, Jackson | 7 hr |
| Sep 19, 6:32 AM CDT | Special Weather Statement | DVN | Jo Daviess | 43 min |
| Sep 19, 9:34 AM CDT | Flash Flood Warning | DVN | Jo Daviess, Stephenson | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2019Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.